Alert archive / California / Frost Advisories in 2019
Frost Advisory 28, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 12, 2019, 2:37 PM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at Oct 13, 2019, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2019, 2:37 PM PDT (21:37 UTC)
- In effect from
- Oct 13, 2019, 3:00 AM PDT
- Expired
- Oct 13, 2019, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS76 KEKA 122137 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 237 PM PDT Sat Oct 12 2019 CAZ104-106>113-131600- /O.NEW.KEKA.FR.Y.0028.191013T1000Z-191013T1600Z/ Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 237 PM PDT Sat Oct 12 2019 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM SUNDAY... * WHAT...Temperatures of 33 to 38 degrees will result in frost formation. * WHERE...Southwestern Humboldt, Southern Humboldt Interior, Trinity County, and Mendocino County. * WHEN...From 3 AM to 9 AM Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
1 follow-up statement
532 WWUS76 KEKA 131600 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 900 AM PDT Sun Oct 13 2019 CAZ104-106>113-131700- /O.EXP.KEKA.FR.Y.0028.000000T0000Z-191013T1600Z/ Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 900 AM PDT Sun Oct 13 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... Patchy frost is possible again tonight in some of the same areas as last night, and another advisory may be issued. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 12, 4:11 AM PDT, 10 hours 26 minutes earlier.
Area forecast discussion, Oct 12, 4:11 AM PDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
411 AM PDT Sat Oct 12 2019
.SYNOPSIS...Dense fog will likely dissipate by mid morning along
the coast, and most areas will see mild temperatures and mostly
sunny skies today. Cool overnight lows and patchy frost can once
again be expected in interior valleys tonight, with more fog along
the coast. Mild temperatures and dry conditions are expected
through Tuesday, with periods of rain expected from Wednesday
through the end of the week.
&&
.DISCUSSION...A very dry airmass remains in place across the region
as of early Saturday morning, as evidenced by the very low
humidities observed at mid and high elevations, in addition to
efficient cool air drainage and near or slightly below freezing
temperatures across many interior valleys. However, this isn't
universal in all locations as the marine layer is beginning to
redevelop and strengthen. This has resulted in the development of
patchy shallow stratus and fog across the waters and in low
elevations along the immediate coast, and in particular around
Humboldt Bay and Crescent City. As is often the case with these
shallow, late season marine layers, visibilities are severely
limited in foggy areas and often to 1/4 mile or less. This fog
will likely dissipate quickly after sunrise, but may linger across
the waters for a while longer during the day.
While a weak cold front is slowly marching toward the area from
the west, it's effects today will be generally limited to
increasing high level clouds and perhaps a marginal increase in
humidity. Most areas can expect to see another afternoon of mild
temperatures and light winds today, along with mostly sunny skies
aside from some wispy cirrus. Some low lying coastal areas may
also see patchy marine clouds and fog at times, but as mentioned
previously most of these clouds are expected to dissipate on land
early and likely won't return until early evening. Early on
Sunday, the aforementioned cold front will move onshore, which
will cool temperatures slightly and increase cloudiness during the
day. While there is a very small chance that a few of the higher
elevations could see a sprinkle or two, precipitation chances are
very low. Monday and Tuesday will once again be mild and generally
dry, although not nearly as dry as it is currently.
Confidence continues to increase that a series of cold fronts
will bring precipitation to the region from the middle to the end
of the week. While there remains a bit of uncertainty regarding
the exact onset of precipitation, ensemble forecast models appear
to be converging on a solution that brings rain into northern
areas like Del Norte and northern Humboldt County as early as
Wednesday morning, leading to a generally gloomy and wet day
Wednesday for many areas. Beyond Wednesday, day to day
uncertainties increase but overall it appears that unsettled and
wet conditions will persist through at least Saturday as multiple
additional fronts move through the area. Confidence for widespread
rain is greatest across Del Norte and Humboldt counties, but
probabilities are reasonably high that Mendocino and Trinity
counties will also see at least some light rain during this time
period as well. /BRC
&&
.AVIATION...Periods of stratus will continue to impact both
coastal terminals through the morning, with anywhere from VFR to
LIFR conditions possible as stratus fluctuates around the
terminals. Hi- res guidance has stratus hanging around the coast
throughout the day. VFR to MVFR conditions are expected this
afternoon and early evening, though periodic dips to IFR or LIFR
will be possible given the close proximity of stratus. Cloud cover
will increase across the region today as a weak front moves
across the area. Otherwise, VFR conditions are expected to prevail
across the interior.
&&
.MARINE...Mostly light winds will continue across the waters
today, with moderate northerlies expected to begin to develop late
tonight. Northerlies will peak Sunday evening and slowly diminish
through Monday. Issued a Small Craft Advisory for both outer
zones from midday on Sunday through late Monday morning for the
increasing winds and building short-period seas. Winds will begin
to shift to southerly on Tuesday ahead of an approaching cold
front. Northerlies are forecast to return across all zones on
Friday. Otherwise, a northwest swell will begin to move through
the waters this afternoon.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Warning until 10 AM PDT this morning for CAZ107-108-110-
111.
Frost Advisory until 10 AM PDT this morning for CAZ104>106-112-
113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from noon Sunday to 11 AM PDT Monday for
PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 12, 3:25 AM PDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 325 AM PDT Sat Oct 12 2019 CAZ101>103-109-131030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Mendocino Coast- 325 AM PDT Sat Oct 12 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-131030- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 325 AM PDT Sat Oct 12 2019 ...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect until 10 AM. Some valley locations will likely see temperatures in the low 30s to even the upper 20s early Saturday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104>106-112-113-131030- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 325 AM PDT Sat Oct 12 2019 ...FROST ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. Some valley locations will likely see temperatures in the low to mid 30s along with areas of frost early Saturday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:02 AM PDT | Small Craft Advisory | EKA | 66 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.